MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number GL-224
Medical Device Problem Codes Bent (1059); Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy, the suture needle bends easily and it broke.A portion of the suture needle fell into the patient cavity and they were able to completely retrieve the broken piece from the patient¿s cavity.They noted that this event resulted in significant time loss and it made it harder to complete the suturing.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy, the suture needle bends easily and it broke.A portion of the suture needle fell into the patient cavity and they were able to completely retrieve the broken piece from the patient¿s cavity via surgical forceps.They noted that this event resulted in significant time loss and it made it harder to complete the suturing.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The foil was inspected with light assisted microscopy with no abnormalities.The sealed sample was sent for bend moment testing and the results exceeded the specifications for this product.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7533093
Report Number1219930-2018-02801
Device Sequence Number156892
Product Code GAM
UDI-Device Identifier10884521045163
UDI-Public10884521045163
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberGL-224
Device Catalogue NumberGL-224
Device Lot NumberA7J0571X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/29/2018
08/17/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/14/2018
09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR